Alert archive / Arkansas / River Flood Warnings in 2021

River Flood Warning 221, NWS Little Rock, AR

June 2, 2021Perry County, Arkansas

NWS Little Rock, AR issued this river flood warning at Jun 2, 2021, 2:05 PM CDT for Perry County, Arkansas. It took effect at Jun 2, 2021, 8:46 PM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 2:05 PM CDT (19:05 UTC)
In effect from
Jun 2, 2021, 8:46 PM CDT
Expired
Jun 3, 2021, 8:05 PM CDT
In force
23 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

County Perry County, AR

The radar

The Little Rock radar (KLZK), 44 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fourche LaFave River near Houston (HUSA4).

Action stage
24.5 ft
Minor stage
25 ft
Moderate stage
32 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07263115, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

846 
WGUS44 KLZK 021905
FLWLZK

Flood Warning
National Weather Service Little Rock AR
205 PM CDT Wed Jun 2 2021

...The National Weather Service in Little Rock AR has issued a Flood 
Warning for the following rivers in Arkansas...

  Fourche Lafave River Near Houston affecting Perry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC105-031915-
/O.NEW.KLZK.FL.W.0221.210603T0200Z-210606T1800Z/
/HUSA4.1.ER.210603T0200Z.210603T1800Z.210605T1200Z.NO/
205 PM CDT Wed Jun 2 2021

The National Weather Service in Little Rock has issued a

* Flood Warning for
  the Fourche Lafave River Near Houston.
* From this evening to Sunday afternoon.
* At 1:30 PM CDT Wednesday the stage was 24.7 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 25.5 feet early Thursday afternoon. It 
  will then fall below flood stage Saturday morning.
* Impact...At 25.0 feet, Agricultural lands along the Arkansas River 
  and up into the Fourche LaFave begin to flood. Equipment and 
  livestock should be moved to higher ground.

&&


  Fld   Observed        Forecast 1 PM      Crest
Location        Stg   Stg Day/Time   Thu   Fri   Sat  Crest  Time  
Date

Fourche Lafave R
Houston         25.0  24.7 Wed 1 PM  25.5 25.5 24.7   25.5 1 PM 6/03





&&

LAT...LON 3494 9262 3495 9270 3492 9284 3501 9288
      3503 9274 3504 9259

$$

67
2 follow-up statements
263 
WGUS84 KLZK 030146
FLSLZK

Flood Statement
National Weather Service Little Rock AR
846 PM CDT Wed Jun 2 2021

...The Flood Warning is extended for the following river in 
Arkansas...

  Fourche Lafave River Near Houston affecting Perry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC105-040200-
/O.EXT.KLZK.FL.W.0221.210603T0146Z-210606T1800Z/
/HUSA4.1.ER.210602T2345Z.210603T1800Z.210605T1200Z.NO/
846 PM CDT Wed Jun 2 2021

...The Flood Warning is now in effect until early Sunday afternoon...

The Flood Warning continues for
  the Fourche Lafave River Near Houston.
* From this evening to Sunday afternoon.
* At 7:30 PM CDT Wednesday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 25.5 feet 
  early Thursday afternoon. It will then fall below flood stage 
  Saturday morning. However, additional rainfall could lead to 
  additional rises. Monitor the latest river forecast.
* Impact...At 25.0 feet, Agricultural lands along the Arkansas River 
  and up into the Fourche LaFave begin to flood. Equipment and 
  livestock should be moved to higher ground.

&&


  Fld   Observed        Forecast 7 PM      Crest
Location        Stg   Stg Day/Time   Thu   Fri   Sat  Crest  Time  
Date

Fourche Lafave R
Houston         25.0  25.0 Wed 7 PM  25.3 25.4 24.6   25.5 1PM 6/03





&&

LAT...LON 3494 9262 3495 9270 3492 9284 3501 9288
      3503 9274 3504 9259

$$

234
864 
WGUS84 KLZK 040105
FLSLZK

Flood Statement
National Weather Service Little Rock AR
805 PM CDT Thu Jun 3 2021

...The Flood Warning is cancelled for the following river in 
Arkansas...

  Fourche Lafave River Near Houston affecting Perry County.

ARC105-040215-
/O.CAN.KLZK.FL.W.0221.000000T0000Z-210604T0105Z/
/HUSA4.1.ER.210602T2345Z.210603T1800Z.210605T0300Z.NO/
805 PM CDT Thu Jun 3 2021

...The Flood Warning for the Fourche Lafave River Near Houston has 
been cancelled...

The Flood Warning is cancelled for
  the Fourche Lafave River Near Houston.
* At 7:30 PM CDT Thursday the stage was 24.9 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to continue to fall. 

&&


  Fld   Observed        Forecast 7 PM      Crest
Location        Stg   Stg Day/Time   Fri   Sat   Sun  Crest  Time  
Date

Fourche Lafave R
Houston         25.0  24.9 Thu 7 PM  24.2 23.4 22.7    **Falling**





&&

LAT...LON 3494 9262 3495 9270 3492 9284 3501 9288
      3503 9274 3504 9259

$$

234

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Jun 2, 6:09 AM CDT, 7 hours 56 minutes earlier.

Area forecast discussion, Jun 2, 6:09 AM CDT, 7 hours 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
609 AM CDT Wed Jun 2 2021

.DISCUSSION...

Updated to include the 12Z aviation discussion below...

&&

.AVIATION...

Most precip is NE of the terminals this Wed morning...with some
areas of low CIGs and patchy fog. Will see chances for SHRA and
isolated TSRA later this morning and especially this
afternoon...though CIGs look to increase later this afternoon outside
the precip activity. Expect chances for SHRA/TSRA to decrease by
later tonight...though with light winds expected...may see some
fog develop by Thu morning.

&&

.PREV DISCUSSION...(ISSUED 257 AM CDT Wed Jun 2 2021)

SHORT TERM...Today Through Thursday Night

Weak SFC low pressure is lifting NE over NERN sections of the state
early this Wed morning...with most of the organized SHRA activity
lifting NE along with this SFC low. Behind this low...mainly just
some sprinkles or DZ was noted...along with some patchy fog and low
CIGs.

The chances for SHRA/isolated TSRA will be lower for this Wed
compared to Tue as SFC low pressure will be NE of the state. Even
so...the main upper shortwave trough remains to the W/NW of the
state...with weak upper disturbances still expected to lift NE over
AR through this afternoon/evening. As a result...keep POPs elevated
in the chance category for some isolated to scattered SHRA/isolated
TSRA through this evening. Overall QPF amounts look fairly limited
to the more scattered nature of the convection possible. Saying
that...there will still be some potential for locally heavy rainfall
under any persistent convection.

By tonight into Thu...SFC high pressure will settled into the
region...with overall POPs becoming low. These lower POPs will be
seen through the rest of the short-term period...though some SHRA
will re-enter the forecast across SRN sections of the state late Thu
night. Temps will be increasing as a result of the more limited
convection...and lesser cloud cover over the next couple days. Highs
will warm into the upper 60s to low 80s for this Wed afternoon...and
the mid 70s to mid 80s for Thu afternoon. Lows will generally be in
the 50s and 60s.

LONG TERM...Friday Through Tuesday

Long term periods will be dominated by a highly amplified longwave
pattern, with troughing/closed low to the southwest/west and ridging
to the east. This will keep a steady stream of Pacific moisture
moving through the region in the mean flow. At the surface, weak
mesoscale boundaries will act to help focus off diurnal convection,
which will be the predominant mode initially.

Precip coverage will increase by Sunday, as the upper low shifts
northeastward toward the Red River Valley. With the southeast CONUS
ridge expected to amplify, this will slow the low down even more,
and this will leave the remainder of the period rather unsettled and
potentially rainy.

One thing about it, with the anticipated cloud cover and potential
rainfall, it's looking less and less likely that we will see any
widespread 90-degree readings any time soon (and I'm not complaining
one bit).

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62
Hazardous weather outlook, Jun 2, 3:05 AM CDT, 11 hours before
Hazardous Weather Outlook
National Weather Service Little Rock AR
305 AM CDT Wed Jun 2 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-031000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
305 AM CDT Wed Jun 2 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Some patchy dense fog will be possible across northwest portions
of the area this morning. There will be increased chances for
isolated to scattered showers and thunderstorms through this
evening. Other than some locally heavy rainfall...the threat for
organized hazardous weather will be low through tonight.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

By the weekend, showers and thunderstorms will become more
widespread as a slow-moving upper level system affects the state.
Showers and thunderstorms will remain likely into next week. Rain
could be heavy at times...and this could lead to the threat of flash
flooding...especially in areas that received heavy rainfall early
this week. Some rises on area rivers and streams are possible as
well. At this time...the threat of strong to severe thunderstorms is
low through Tuesday.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:39 PM CDTFlash Flood WarningLZKGrant, Hot Spring, Saline2 hr
Jun 1, 9:58 PM CDTFlash Flood WarningLZKLonoke, Pulaski25 min
Jun 1, 10:22 PM CDTFlash Flood WarningLZKGrant, Lonoke, Pulaski, Saline111 min
Jun 2, 10:08 AM CDTRiver Flood WarningLZKJackson, Woodruff12 days

Nearby

River Flood Warnings in Arkansas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.